Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 103, NWS Shreveport, LA

April 13, 20094 counties in Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2009, 2:11 AM CDT for 4 counties in Texas; Little River County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 2:11 AM CDT (07:11 UTC)
Expired
Apr 13, 2009, 3:00 AM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX, Franklin County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:47 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 8:47 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT SUN APR 12 2009

.DISCUSSION...
MAIN SQUALL LINE HAS EXITED THE REGION THIS EVENING. NOW LOOKING BACK
WEST AS AN UPPER LEVEL LOW GENERATES STRONG TO SEVERE THUNDERSTORMS
ACROSS NORTHERN TEXAS AND SOUTHERN OKLAHOMA. 00Z UPPER AIR
SOUNDING SHOWS SHREVEPORT AND LITTLE ROCK TO BE MARGINALLY
UNSTABLE AT THIS POINT. HOWEVER...AS THE LOW TRACKS EAST...ENOUGH
DESTABILIZATION MAY OCCUR TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS ALONG THE I-30 CORRIDOR. WITH DIURNAL HEATING
REMOVED FROM THE EQUATION...CURRENT THINKING IS THAT THE SEVERE
THREAT SHOULD DIMINISH. HOWEVER...UNSTABLE ENVIRONMENTAL LAPSE
RATE VALUES FROM THE FORT WORTH SOUNDING...ALONG WITH
PERSISTENTLY CORRELATED SEVERE THUNDERSTORMS...ALL TRANSLATING
TOWARD THE FOUR STATE REGION AT THIS HOUR LEAD TO THE CONCLUSION
THAT PORTIONS OF NORTHEAST TEXAS...SOUTHEASTERN OKLAHOMA...AND
SOUTHERN ARKANSAS ARE NOT OUT OF THE WOODS YET. MAIN THREAT WOULD
BE HAIL.

FOG IS THE SECOND CONCERN FOR THE EVENING. WITH RH VALUES PROGGED
TO BE AROUND 100 PERCENT AREAWIDE...WOULDN/T BE SURPRISED TO SEE
AREAS OF FOG ACROSS MUCH OF THE REGION. /05/

&&

.AVIATION...
BAND OF STRONG CONVECTION WELL EAST OF AREA. DEEP CLOSED LOW
SLOWLY MOVING ENE ACROSS OK...DRY SLOTTING OVER EAST TX VERY SLOW
TO PROGRESS TO THE NE...AND REPLACE IFR CIGS...OCNL LOWERED VIS IN
-DZ BR... THAT HAVE WRAPPED AROUND LOW. SHV NEAR THIS CLOUD
BOUNDARY...BUT TXK...MLU...AND ELD...WILL BE IN THE IFR SOUP FOR
SVRL MORE HOURS. ADDITIONAL CLOUDS...MOSTLY MVFR...TO MOVE BACK
INTO CLEAR REGION...WHERE TYR...GGG...LFK CURRENTLY SITUATED.
ADDITIONAL DRYING IN GUSTY WEST WIND MON AFTN HELP TO ENABLE SKIES
TO BECMG SCT. ALSO...LOW TOPPED TSTMS NEAR AND SOUTH OF COLD CORE
UPPER LOW...MOVING EAST ALONG RED RIVER VALLEY NORTH OF DFW. 0Z
SOUNDING AT DFW FAVORABLE...BUT LZK AND SHV 0Z SOUNDING LESS THAN
FAVORABLE...PLUS LOSS OF DIURNAL HEATING...MAKE STORM PROGRESSION
TO CWA...AFTER 04Z...UNLIKELY./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  68  45  72  49 /  20  20  10   0   0
MLU  56  74  47  71  48 /  20  20  10   0   0
DEQ  47  61  37  70  43 /  30  40  10   0   0
TXK  50  65  43  71  49 /  30  30  10   0   0
ELD  51  70  43  71  45 /  30  30  10   0   0
TYR  50  66  43  73  50 /  20  10   0   0   0
GGG  50  67  43  72  50 /  20  10   0   0   0
LFK  55  74  44  76  50 /  10  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/07/
Hazardous weather outlook, Apr 12, 12:32 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 PM CDT SUN APR 12 2009

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149-150-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
1232 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT...AS AN STRONG UPPER LEVEL STORM SYSTEM OVER
EASTERN NEW MEXICO TRAVERSES EAST INTO OKLAHOMA AND SOUTHERN
KANSAS. GIVEN THE VERY COLD TEMPERATURES ALOFT...SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AS
ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION.
LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF
ANY...SEVERE WEATHER THREAT MATERIALIZES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON
AND TONIGHT.

ARZ072-073-LAZ001>003-TXZ151-152-165-131200-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-PANOLA-NACOGDOCHES-
ANGELINA-
1232 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...BEFORE DIMINISHING FROM WEST TO EAST BY EARLY EVENING.
SOME OF THE STRONGER STORMS MAY STILL PRODUCE LARGE HAIL THIS
AFTERNOON...WITH ADDITIONAL WIDELY SCATTERED THUNDERSTORMS
POSSIBLE OVERNIGHT AS A STRONG UPPER LEVEL STORM SYSTEM OVER
EASTERN NEW MEXICO TRAVERSES EAST INTO OKLAHOMA AND SOUTHERN
KANSAS. GIVEN THE VERY COLD TEMPERATURES ALOFT...SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AS
ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION.
LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF
ANY...SEVERE WEATHER THREAT MATERIALIZES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON
AND TONIGHT.

LAZ004>006-010>014-017>022-TXZ153-166-167-131200-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
SHELBY-SAN AUGUSTINE-SABINE TX-
1232 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL
MOVE ACROSS MUCH OF NORTHCENTRAL LOUISIANA THIS AFTERNOON...BEFORE
DIMINISHING EARLY THIS EVENING. MEANWHILE...A WARM FRONT WILL
SLOWLY MOVE NORTHWEST INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL
LOUISIANA BY MID AFTERNOON. GIVEN THE STRONG LOW LEVEL WIND SHEAR AHEAD
OF THE SHOWERS AND THUNDERSTORMS...ISOLATED TORNADOES WILL BE
POSSIBLE MAINLY SOUTHEAST OF A NATCHITOCHES TO MONROE LINE.
HOWEVER...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE FARTHER NORTH ACROSS NORTHWEST AND NORTHCENTRAL
LOUISIANA THROUGH LATE AFTERNOON...BEFORE ENDING FROM WEST TO
EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AS
ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION.
LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF
ANY...SEVERE WEATHER THREAT MATERIALIZES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS...WILL BE NEEDED THROUGH LATE
AFTERNOON ACROSS NORTHCENTRAL LOUISIANA.

15

In the hours before

Local storm report, Apr 13, 2:01 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 AM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     HAIL             BOGATA                  33.47N 95.21W
04/13/2009  E0.75 INCH       RED RIVER          TX   LAW ENFORCEMENT

0158 AM     HAIL             CLARKSVILLE             33.61N 95.06W
04/13/2009  E0.75 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:36 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus39 min
Apr 13, 2:47 AM CDTSevere Thunderstorm WarningSHVBowie58 min
Apr 13, 3:02 AM CDTSevere Thunderstorm WarningSHVBowie, Red River32 min
Apr 13, 4:04 AM CDTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.